Share this:
needanswers3
@needanswers3

Posts: 2
Joined: Oct 07, 2018

Desperate for Answers

Posted by @needanswers3, Sun, Oct 7 1:29pm

Hi All,

I’ve recently reached a low point in my health journey and I’m at my wit’s end what to do. Doctors aren’t taking me seriously, so I’m desperately hoping someone might recognize what I’m going through and be able to help.

This time last year, I was in the best shape of my life. My weight was great, I felt strong, people I’d known we’re stopping me to tell me how great I looked. I was even getting into Crossfit competitions.

Meanwhile, I was on Nexplanon and having problems with irregular periods. In January, my doctor added a birth control pill on top of the implant and my weight started to skyrocket. I gained 8 lbs during the 3 weeks on the pill, and that has only continued. I am now up 20 lbs from this point last year—more than I gained previously in all the years since high school.

Noticeably, my energy levels began to decline. At first, I noticed I was struggling to do movements in the gym that had previously come easily. Now, I’m at a point where just getting through the day is exhausting. I spent the afternoon walking around our state fair and felt on the verge of collapse. I’m so tired I rarely want to leave the house or see friends.

Recently, I also noticed significant thinning of my hair…it’s perhaps half as thick as it was before. I’m also bruising easily.

I did tests and found a vitamin D deficiency, which is being treated. Found high cortisol on one test that didn’t show up on a second, normal TSH and T4 but low T3, and slight estrogen dominance, none of which doctors have seemed interested in

I should mention that my diet exercise have remained fairly good throughout. My workout capacity has decreased, but I’m still getting in workouts 3-4 days a week. Dieting-wise, I can get my weight to creep down if i eat around 1000 calories, but *gain* if I eat more than 1200 or so. In theory, my TDEE should be around 1900.

This is all terrifying in addition to having a terrible impact on my life. So far docs’ have shrugged and made generic references to “diet and lifestyle.”

Has anyone else been through this? I need answers!

REPLY

What is your age ?

@medisecy

What is your age ?

Jump to this post

31

Hello. I think I can give you some answers from my experience. I have low thyroid function and I'm older and am on bio-identical female hormone replacement that is compounded by a pharmacy. I've been through adjusting different levels and testing of female and thyroid hormones to get the right balance. The symptoms you describe are what happens when they are out of balance. Progesterone in excess does cause sudden weight gain. That happened to me when my doc cut the estrogen in half resulting in more progesterone dominance. They have to be balanced against each other because these are the hormones involved during menstrual cycles and pregnancy. The weight gain with excess progesterone is what happens in pregnancy. Having low thyroid hormone levels cause thinning hair and weight gain too. I have thinner hair too, but at some point with age, it doesn't seem to come back full like when I was younger after balancing hormones. Having a low T3 suggests low thyroid levels. Your body needs sufficient thyroid hormones for metabolism. If it's too low, you're exhausted and just don't have enough gas in the tank to run your body with the energy it needs. I take Naturethroid which is desiccated pig thyroid and has both T3 and T4 (Thyroid stimulating hormone) in it. I think the synthetic version doesn't have it all, but one of them is the precursor to the other. The doctor who manages this for me is an environmental medicine doctor. Integrated medicine might look at this too. I think your birth control pill might have added enough progesterone to your mix to become dominant and forced the weight gain. The risk factors for the implant you have does mention side effects for irregular periods and spotting, and the added birth control pill was probably to trying to counteract that, but at whatever dose it is. This all needs to be carefully balanced somehow and you should be able to control your weight if it is correct. You'll need to decide if this implant is right for you and ask if everything else can be adjusted to accommodate it. I would recommend talking with a compounding pharmacy as they will know a group of doctors who prescribe this for their patients. Mine is a mail order pharmacy, but there are also local pharmacies that do this. Here is my pharmacy's website. http://rvcrx.com/

Liked by gingerw

@jenniferhunter

Hello. I think I can give you some answers from my experience. I have low thyroid function and I'm older and am on bio-identical female hormone replacement that is compounded by a pharmacy. I've been through adjusting different levels and testing of female and thyroid hormones to get the right balance. The symptoms you describe are what happens when they are out of balance. Progesterone in excess does cause sudden weight gain. That happened to me when my doc cut the estrogen in half resulting in more progesterone dominance. They have to be balanced against each other because these are the hormones involved during menstrual cycles and pregnancy. The weight gain with excess progesterone is what happens in pregnancy. Having low thyroid hormone levels cause thinning hair and weight gain too. I have thinner hair too, but at some point with age, it doesn't seem to come back full like when I was younger after balancing hormones. Having a low T3 suggests low thyroid levels. Your body needs sufficient thyroid hormones for metabolism. If it's too low, you're exhausted and just don't have enough gas in the tank to run your body with the energy it needs. I take Naturethroid which is desiccated pig thyroid and has both T3 and T4 (Thyroid stimulating hormone) in it. I think the synthetic version doesn't have it all, but one of them is the precursor to the other. The doctor who manages this for me is an environmental medicine doctor. Integrated medicine might look at this too. I think your birth control pill might have added enough progesterone to your mix to become dominant and forced the weight gain. The risk factors for the implant you have does mention side effects for irregular periods and spotting, and the added birth control pill was probably to trying to counteract that, but at whatever dose it is. This all needs to be carefully balanced somehow and you should be able to control your weight if it is correct. You'll need to decide if this implant is right for you and ask if everything else can be adjusted to accommodate it. I would recommend talking with a compounding pharmacy as they will know a group of doctors who prescribe this for their patients. Mine is a mail order pharmacy, but there are also local pharmacies that do this. Here is my pharmacy's website. http://rvcrx.com/

Jump to this post

@needanswers3 @jenniferhunter Gosh, I know I cannot relate to your situation, but wanted to thank Jennifer for stepping up and giving such an intelligent answer! Sincerely hoping you find the answers.
Ginger

Please login or register to post a reply.